Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 300, NWS Shreveport, LA

September 24, 2000Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 24, 2000, 12:01 PM CDT for Nevada County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2000, 12:01 PM CDT (17:01 UTC)
Expired
Sep 24, 2000, 12:30 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 241703
SVRSHV
ARC099-241730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT SUN SEP 24 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NEVADA COUNTY IN ARKANSAS

* UNTIL 1230 PM CDT

* AT 1201 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROSSTON...MOVING EAST
  AT 30 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS I"SSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN NEVADA COUNTY IN ARKANSAS
UNTIL 1230 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 9:40 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 24, 9:40 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT SUN SEP 24 2000

KFWD WSR-88D AND SURFACE OBS SHOW THE COLD FRONT EXTENDS FROM NEAR
SULPHUR SPRINGS TO NEAR ROSSER AND ITALY TEXAS.  AT 14Z...THE FRONT
WAS ONLY SLOWLY SAGGING SEWD SOME 10 MPH...BUT WILL ACCELERATE
DURING THIS AFTERNOON AS A STRONG SHORT WAVE EJECTS FROM CO.

CAN EXPECT A LINE OF TSTMS TO DEVELOP ALONG AND AHEAD OF THE FRONT.
FRONT WILL SWEEP ACROSS THE REGION DURING TONIGHT WITH WELCOME
AUTUMN TEMPERATURES THROUGHOUT THIS NEW WORK WEEK.

WILL UPDATE ZONES TO RAISE TEMPS A CATEGORY ACROSS NRN LA AND ERN TX
AHEAD OF THE FRONT.  WILL ALSO ADJUST SURFACE WIND FORECASTS
ACCORDINGLY AS WELL.  VIII.

In the hours before

Special weather statement, Sep 24, 10:30 AM CDT, 1 hour 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN SEP 24 2000

THE FIRST...STRONG...AUTUMN...COLD FRONT OF THE SEASON WILL MOVE
ACROSS THE AREA DURING THIS AFTERNOON THROUGH TONIGHT.  ALSO A RATHER
STRONG MIDDLE AND UPPER LEVEL LOW PRESSURE AREA WILL DESTABILIZE THE
ATMOSPHERE DURING THIS AFTERNOON AS IT MOVES EAST FROM COLORADO.  A
VERY MOIST...UNSTABLE...GULF OF MEXICO AIRMASS AHEAD OF THE STRONG
COLD FRONT WILL PROVIDE FUEL FOR NUMEROUS SHOWERS AND THUNDERSTORMS
TO DEVELOP.

IT APPEARS THAT A LINE OF THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE COLD FRONT ACROSS NORTHEAST TEXAS DURING THIS
AFTERNOON AND SWEEP FROM WEST TO EAST ACROSS NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS DURING TONIGHT.  THE LINE OF THUNDERSTORMS MAY
PRODUCE HAIL AND ALSO HIGH WINDS THAT COULD RESULT IN SOME TREE AND
POWER LINE DAMAGE.

THE WIND PROFILE IN THE ATMOSPHERE IS NOT CONDUCIVE FOR ROTATING
THUNDERSTORMS...THUS THE MAIN THREATS FROM A DEVELOPING LINE OF
THUNDERSTORMS ARE DAMAGING WIND GUSTS AND SOME HAIL.

THE ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM
SPOTTERS...SKYWARN GROUPS...AND HAM RADIO OPERATORS...WILL NOT
LIKELY BE REQUIRED DURING THIS AFTERNOON THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:10 PM CDTSevere Thunderstorm WarningSHVMiller20 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.